Jump to content

Just Starting Zoloft And Side Effects Are Rough


bh34465

Recommended Posts

Have been on Zoloft for about three days. The first morning after starting them I woke up dizzy, and was unable to get out of bed until almost noon. Same thing today, except I had diarrhea and terrible heartburn. I'm wondering how long these side effects will last? I have not been able to eat much in the daytime because of the side effects, and I had already lost weight as it was. I also have take Nortriptyline for about 3 months.

Link to comment
Share on other sites

Hello nice to meet you.

Hard to say exactly everyone is different , depends entirely on how well you will respond to Zoloft. and if its your first ssri / first AD in general etc...

if you become an AD veteran like me you don't get side effects hehe :coophaha:

However generally speaking , these inititial side effects are to be expected and happen mostly during the the first couple of weeks of treatment if that , and start to become unoticable by week 3-4 , maybe not even that if you respond well

this is an estimate based on my experiences.

hang in there , when the AD kicks in its well worth it :smilingteeth:

Edited by madd0ctor
Link to comment
Share on other sites

Thanks,

I don't know if my reaction is better or worse than most, but the first three mornings seem really bad to me. Some things I've tolerated well, others not. I know that right now, I can barely function for hours after waking up. I take one in the morning and one at night. I have no problem at night after taking, but before taking my morning dose, I'm already feeling strange.

Link to comment
Share on other sites

Welcome to the Antidepressant Club.

Generally speaking with Zoloft and most AD's for that matter , you can feel much worse before getting better . Just something to keep in mind.

you have pretty much described what one would expect from starting Zoloft , especially if your newer to SSRIs

the dizziness , nausea , GI upset ,etc.. all go away , just hang in there buddy.

Edited by madd0ctor
Link to comment
Share on other sites

Tonight's dose will be one week on Zoloft. I don't feel anything in the way of feelings less depressed. Today, I felt the side effects worse than previously. Many have said they are normal and will go away, and I know I have to wait until the meds can start to work.

Link to comment
Share on other sites

Dear bh34465,

I'm eating Zoloft for 4 years.I have experience with Zoloft.I should to say its fully recommended to take the zoloft night or morning.not both!
also you need to starting the SSRI's slowly... i mean for example 12.5mg for morning for a week.then 25mg for next week.then go for 50mg.you will have low side effects with this option.

try ;-)

Link to comment
Share on other sites

This is my second week on Zoloft. I began taking them in the morning only since I could not sleep at night. My biggest problem right now is that I can't get out of bed in the morning. I'm hoping that the Zoloft will make me feel better and that I will want to get out of bed every day. I'm still having some side effects, but they are mild. I don't have a good appetite in the morning and afternoon, but I do at night.

Link to comment
Share on other sites

Hello bh34465,

I just started taking Zoloft last night. My doctor told me to just take it whenever I remember, so I've had about 100 mg in 12 hours. Not sure if that was the smartest thing, but I didn't want to forget. I have been having some pretty serious side effects as well. I am a college student and my nausea and diarrhea are so bad that I can't leave my apartment to go to class. I have also started taking melatonin at night to help me sleep and that has been beneficial. I hope your side effects clear up quickly, as I am hoping mine do! I really can't afford to miss this many classes...

Link to comment
Share on other sites

  • 2 weeks later...

hi MaryWiggle!!

Tomorrow will start my third week of Zoloft and other than yawning and occasional nausea due to the vomiting, I am seeing no side effects. I hope you are feeling better!! If you're still not feeling well, try eating 20 minutes before you take your Zoloft and keep ginger ale on hand for a little while. That really helped me out:)

Link to comment
Share on other sites

Hi lcross392 & everyone else :)

I am on day 8 of 25mg as I was too scared to increase to 50mg on Day 7. I seen my doctor yesterday and have been feeling sort of normal (as can be expected this early) and didn't want to go thru the first few days again. They were hell.

I've stopped vomiting and the appetite is returning.

I am a little anxious in the mornings still and tend to worry about silly stuff but this has been improving daily...

Will the jump from 25 to 50 be as tuff?? I don't want those nasty hot sweats, vomiting and panic again for 3 days....

Any advice appreciated

Thanks :)

Link to comment
Share on other sites

Been on Zoloft for 4years, 1year on 25mgs, 3 1/2years on 50mgs. 1 month ago after panic and depression has gotten worse was increased to 75mgs. Not much of a difference. 5 days ago I had a bad panic attack, left me wiped out, then was increased now to 100mgs with 3 Xanax a day and I am more anxious, dizziness, even confused for a second or two. Weird feeling, haven't worked, just keep going to dr's for relief of body aches, stiffness, chiropractors, acupuncturist, massages. Trying everything to feel better and relaxed. I don't have any idea why the 100mgs isn't working. Is it too much serotonin or I need to give it more time? Anyone experience the same?

Thanks

Link to comment
Share on other sites

I was on 25 for 7 days and then switched to 50 and found that I had a slight increase in my nausea, but nothing like when I started. I could still function in day to day things, I just kept my ginger ale close by and continued to take it with food. That seems to really help.

Link to comment
Share on other sites

Hey all,

So today is my first day on 37.5, I've done 10 days on 25mg.

Will the extra 12.5 make much difference? I feel a bit off this afternoon, tummy upset and slightly anxious.... I wasn't sure if it would already have a made a difference or it's just me.

Nothing as bad as the initial days tho.

Just wondering...

Link to comment
Share on other sites

  • 2 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...